Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 4, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Feb 8, 2011, 2:48 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 9, 2011, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 2:48 AM PST (10:48 UTC)
- In effect from
- Feb 9, 2011, 2:00 AM PST
- Expired
- Feb 9, 2011, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484 WWUS76 KMFR 081048 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 AM PST TUE FEB 8 2011 ORZ021-082300- /O.NEW.KMFR.FR.Y.0004.110209T1000Z-110209T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 248 AM PST TUE FEB 8 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO DIP TO BETWEEN 31 AND 35 DEGREES BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
3 follow-up statements
422 WWUS76 KMFR 082216 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 216 PM PST TUE FEB 8 2011 ORZ021-091600- /O.CON.KMFR.FR.Y.0004.110209T1000Z-110209T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 216 PM PST TUE FEB 8 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO DIP TO BETWEEN 31 AND 35 DEGREES BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
097 WWUS76 KMFR 091117 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 AM PST WED FEB 9 2011 ORZ021-091600- /O.CON.KMFR.FR.Y.0004.000000T0000Z-110209T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 317 AM PST WED FEB 9 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO DIP TO BETWEEN 31 AND 35 DEGREES BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
603 WWUS76 KMFR 091557 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 757 AM PST WED FEB 9 2011 ORZ021-091700- /O.EXP.KMFR.FR.Y.0004.000000T0000Z-110209T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 757 AM PST WED FEB 9 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. TEMPERATURES WILL QUICKLY WARM IN THE MID AND UPPER 30S THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 7, 8:34 PM PST, 6 hours 14 minutes earlier.
Area forecast discussion, Feb 7, 8:34 PM PST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PST MON FEB 7 2011
.DISCUSSION...RADAR IMAGES HAVE BEEN SHOWING PRECIPITATION
COVERAGE AND INTENSITY DECREASING OVER THE LAST FEW HOURS. HOWEVER
A LOOK AT THE IR IMAGE SHOWS INSTABILITY CLOUDS MOVING IN FROM THE
NORTH TO NORTHWEST WHICH COULD BRING OFF AND ON LIGHT SHOWERS
ALONG AND WEST OF THE CASCADES THAT THE RADAR IS NOT SEEING. THE 0Z
NAM AND GFS SUGGEST MOST OF THE PRECIPITATION WILL BE MAINLY ALONG
THE UMPQUA DIVIDE AND NORTHWEST FACING SLOPES OF THE CASCADES.
EVEN THEN...AMOUNTS ARE EXPECTED TO BE LIGHT. CURRENT FORECAST
LOOKS GOOD WITH RESPECT TO WHERE THE HIGHEST POPS ARE EXPECTED TO
BE. THE MAIN QUESTION WILL BE IF ANY SHOWERS LINGER INTO TUESDAY
MORNING. THE MODELS SUGGEST LIGHT QPF AMOUNTS LASTING INTO TUESDAY
MORNING...THEN DECREASING TUESDAY AFTERNOON.
&&
.AVIATION...MOST OF THE LOW TOPPED CLOUDS AND SHOWERS REMAIN ALONG
AND NORTH OF THE UMPQUA DIVIDE AND NORTHWEST FACING SLOPES OF THE
CASCADES. MVFR CIGS ARE EXPECTED INTO TUESDAY MORNING FOR THE
UMPQUA BASIN. A CLOSE CALL FOR THE ROGUE VALLEY...BUT MVFR
CONDITIONS COULD DEVELOP BETWEEN 12 AND 14Z. ELSEWHERE VFR
CONDITIONS WILL CONTINUE. THE MAIN CONCERN TONIGHT INTO TUESDAY
MORNING WILL BE MTN OBSCURATIONS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST WEDNESDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
WEDNESDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST WEDNESDAY FOR
PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
WEDNESDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST THURSDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THURSDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 10 AM PST TUESDAY
FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST TUESDAY
FOR PZZ350.
99/99/99Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.